MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU0800938
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during a stent placement procedure in the external iliac and after using a minx, the blood pressure of the patient allegedly started to drop ultimately leading to the death of the patient.
 
Event or Problem Description
It was reported that during a stent placement procedure in the external iliac and after using a mynx closure device, the blood pressure of the patient allegedly started to drop ultimately leading to the death of the patient.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review could not be conducted as the device lot number was not provided.Investigation summary: the lifestream device was not returned.As the stent remained in the patient, and was not returned, it could not be evaluated.Therefore, the investigation is inconclusive for the reported device adverse event.The definitive root cause for the reported device adverse event could not be determined based upon the available information received from the field communications.Labeling review: the indication for use for the lifestream product was reviewed and contains the following information relevant to the reported event: indication for use: the lifestream balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Contraindications: the lifestream balloon expandable vascular covered stent is contraindicated for use in: ¿ patients with uncorrected bleeding disorders.¿ patients who cannot receive recommended antiplatelet and/or anticoagulation therapy.¿ patients who are judged to have lesions that prevent complete expansion of the implant based on the lesion morphology, the diagnostic angiography and/or lesion response during pre-dilation.¿ lesions in which the lumen diameter post balloon angioplasty is insufficient for the passage of the endovascular system.¿ lesion locations subject to external compression.Potential adverse events: potential patient/device adverse effects that may occur include, but are not limited to, the following: ¿ abscess, ¿ allergic/anaphylactoid reaction, ¿ amputation, ¿ aneurysm / pseudoaneurysm, ¿ angina/coronary ischemia, ¿ arterial occlusion/thrombus, near the puncture site, ¿ arterial occlusion/thrombus, remote from puncture sit, ¿ arterial occlusion/restenosis of the treated vessel, ¿ arteriovenous fistula, ¿ arrhythmia, ¿ balloon rupture, ¿ blockage of major collateral artery or arterial branch, ¿ bypass surgery, ¿ covered stent dislodgement from balloon during tracking procedure, ¿ covered stent misplacement during placement procedure, ¿ covered stent migration post placement procedure, ¿ covered stent insufficient wall apposition, ¿ covered stent deformation / kink / fracture, ¿ death, ¿ distal embolization, ¿ drug reaction or allergic reaction to medication, substances or materials used for the procedure.(e.G.Anticoagulation or antiplatelet agent, contrast medium, stent or catheter materials).¿ edema, ¿ fever, ¿ hemorrhage/bleeding, ¿ hematoma and/or bleeding at puncture (access) site, ¿ hypotension/hypertension, ¿ inability to introduce/withdraw endovascular system, ¿ inability to track endovascular system to the target lesion, ¿ inability to inflate the balloon/deploy covered stent, ¿ infection at access site, ¿ infection at or around implant, ¿ inflammation, ¿ ischemia/infarction of tissue/organ, ¿ myocardial infarction, ¿ pain, ¿ radiation injuries, ¿ renal insufficiency/failure/toxicity, ¿ respiratory arrest, ¿ restenosis in the treatment area / covered stent edge, ¿ sepsis, ¿ shock, ¿ stroke/transient ischemic attack (tia), ¿ thromboembolic event / thrombosis, ¿ vasospasm, ¿ vessel wall trauma, perforation / dissection / rupture.H10: g3, h6 (method).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review could not be conducted as the device lot number was not provided.Investigation summary: the lifestream device was not returned.As the stent remained in the patient, and was not returned, it could not be evaluated.Therefore, the investigation is inconclusive for the reported device adverse event.The definitive root cause for the reported device adverse event could not be determined based upon the available information received from the field communications.Labeling review: the indication for use for the lifestream product was reviewed and contains the following information relevant to the reported event: indication for use: the lifestream balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Contraindications: the lifestream balloon expandable vascular covered stent is contraindicated for use in: patients with uncorrected bleeding disorders.Patients who cannot receive recommended antiplatelet and/or anticoagulation therapy.Patients who are judged to have lesions that prevent complete expansion of the implant.Based on the lesion morphology, the diagnostic angiography and/or lesion response during pre-dilation.Lesions in which the lumen diameter post balloon angioplasty is insufficient for the passage of the endovascular system.Lesion locations subject to external compression.Potential adverse events; potential patient/device adverse effects that may occur include, but are not limited to, the following: abscess, allergic/anaphylactoid reaction, amputation, aneurysm / pseudoaneurysm, angina/coronary ischemia, arterial occlusion/thrombus, near the puncture site, arterial occlusion/thrombus, remote from puncture sit, arterial occlusion/restenosis of the treated vessel, arteriovenous fistula, arrhythmia, balloon rupture, blockage of major collateral artery or arterial branch, bypass surgery, covered stent dislodgement from balloon during tracking procedure, covered stent misplacement during placement procedure, covered stent migration post placement procedure, covered stent insufficient wall apposition, covered stent deformation / kink / fracture, death, distal embolization, drug reaction or allergic reaction to medication, substances or materials used for the procedure (e.G.Anticoagulation or antiplatelet agent, contrast medium, stent or catheter materials), edema, fever, hemorrhage/bleeding, hematoma and/or bleeding at puncture (access) site, hypotension/hypertension, inability to introduce/withdraw endovascular system, inability to track endovascular system to the target lesion, inability to inflate the balloon/deploy covered stent, infection at access site, infection at or around implant, inflammation, ischemia/infarction of tissue/organ, myocardial infarction, pain, radiation injuries, renal insufficiency/failure/toxicity, respiratory arrest, restenosis in the treatment area / covered stent edge, sepsis, shock, stroke/transient ischemic attack (tia), thromboembolic event / thrombosis, vasospasm, vessel wall trauma, perforation / dissection / rupture.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a device history record review could not be conducted as the device lot number was no provided.Investigation summary: the lifestream device was not returned.As the stent remained in the patient, and was not returned, it could not be evaluated.Therefore, the investigation is inconclusive for the reported device adverse event.The definitive root cause for the reported device adverse event could not be determined based upon the available information.Labeling review: the instruction for use or the lifestream product was reviewed and contains the following information relevant to the reported event: indication for use the lifestream balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Contraindications the lifestream balloon expandable vascular covered stent is contraindicated for use in: ¿ patients with uncorrected bleeding disorders ¿ patients who cannot receive recommended antiplatelet and/or anticoagulation therapy ¿ patients who are judged to have lesions that prevent complete expansion of the implant based on the lesion morphology, the diagnostic angiography and/or lesion response during pre-dilation.¿ lesions in which the lumen diameter post balloon angioplasty is insufficient for the passage of the endovascular system ¿ lesion locations subject to external compression potential adverse events potential patient/device adverse effects that may occur include, but are not limited to, the following: ¿ abscess ¿ allergic/anaphylactoid reaction ¿ amputation ¿ aneurysm / pseudoaneurysm ¿ angina/coronary ischemia ¿ arterial occlusion/thrombus, near the puncture site ¿ arterial occlusion/thrombus, remote from puncture sit ¿ arterial occlusion/restenosis of the treated vessel ¿ arteriovenous fistula ¿ arrhythmia ¿ balloon rupture ¿ blockage of major collateral artery or arterial branch ¿ bypass surgery ¿ covered stent dislodgement from balloon during tracking procedure ¿ covered stent misplacement during placement procedure ¿ covered stent migration post placement procedure ¿ covered stent insufficient wall apposition ¿ covered stent deformation / kink / fracture ¿ death ¿ distal embolization ¿ drug reaction or allergic reaction to medication, substances or materials used for the procedure (e.G.Anticoagulation or antiplatelet agent, contrast medium, stent or catheter materials) ¿ edema ¿ fever ¿ hemorrhage/bleeding ¿ hematoma and/or bleeding at puncture (access) site ¿ hypotension/hypertension ¿ inability to introduce/withdraw endovascular system ¿ inability to track endovascular system to the target lesion ¿ inability to inflate the balloon/deploy covered stent ¿ infection at access site ¿ infection at or around implant ¿ inflammation ¿ ischemia/infarction of tissue/organ ¿ myocardial infarction ¿ pain ¿ radiation injuries ¿ renal insufficiency/failure/toxicity ¿ respiratory arrest ¿ restenosis in the treatment area / covered stent edge ¿ sepsis ¿ shock ¿ stroke/transient ischemic attack (tia) ¿ thromboembolic event / thrombosis ¿ vasospasm ¿ vessel wall trauma, perforation / dissection / rupture.Device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure in the external iliac and after using a mynx closure device, the blood pressure of the patient allegedly started to drop ultimately leading to the death of the patient.The patient death was not related to the product malfunction.

Brand Name
LIFESTREAM
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12622391
Report Number9616666-2021-00163
Device Sequence Number4380791
Product Code PRL
UDI-Device Identifier05391522081246
UDI-Public(01)05391522081246
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSMU0800938
Device Catalogue NumberLSMU0800938
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer11/25/2021
12/03/2021
12/15/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date11/30/2021
12/04/2021
12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Death;
Patient SexFemale
Patient RaceWhite